Alert archive / Tennessee / Special Weather Statements in 2014
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 21, 2014, 2:08 PM CDT for Williamson County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 21, 2014, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
County Williamson County, TN
The radar
The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:48 PM CDT | TSTM WND DMG | 4 Nw Franklin, TN | SEVERAL TREES DOWN BETWEEN FAIRVIEW AND FRANKLIN...ON OLD HILLSBORO ROAD... NEW HWY 96 WEST... DEL RIO PIKE... AND COTTON LANE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
040
WWUS84 KOHX 211908
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
208 PM CDT SAT JUN 21 2014
TNZ027-059-211945-
DAVIDSON-WILLIAMSON-
208 PM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON
COUNTIES...
AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS WILL AFFECT SOUTHERN PARTS OF THE NASHVILLE METRO AREA
BETWEEN NOW AND 245 PM THIS AFTERNOON...INCLUDING AREAS NEAR THE
DAVIDSON AND WILLIAMSON COUNTY BORDER.
SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...BELLE MEADE...FOREST
HILLS...OAK HILL...BRENTWOOD AND FRANKLIN.
WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM...WHICH
COULD BREAK SMALL LIMBS FROM TREES. IN ADDITION...YOU CAN EXPECT
TORRENTIAL DOWNPOURS OF RAIN...DANGEROUS LIGHTNING STRIKES...AND
POSSIBLY SMALL HAIL.
LAT...LON 3601 8661 3599 8661 3583 8681 3606 8704
3608 8704 3617 8689
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 1:55 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 21, 1:55 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 155 PM CDT SAT JUN 21 2014 .DISCUSSION... AFTERNOON CONVECTION HAS BEEN MAINLY CONFINED TO EASTERN AREAS BUT AM SEEING A FEW SHOWERS ON RADAR ALONG INTERSTATE 24 WEST OF NASHVILLE AND A COUPLE UP TOWARDS THE KENTUCKY BORDER. VISIBLE SATELLITE ALSO BEGINNING TO SHOW MORE BUILD UPS ALONG KENTUCKY BORDER. EXPECT TO SEE ISOLATED TO SCATTERED CONVECTION MOSTLY SOUTH OF INTERSTATE 40 AS WE GO PAST 3-4 PM TIME FRAME THIS AFTERNOON WITH A LITTLE MORE CONCENTRATION CONFINED TO AN AREA FROM INTERSTATE 40 EAST OF NASHVILLE AND NORTH OF INTERSTATE 24. NORTHWESTERLY FLOW ALOFT WILL DRIVE CONVECTION TOWARD THE SOUTHEAST AT 25 MPH. LOOK FOR ISOLATED CONVECTION TO CONTINUE OVER SOUTHERN AREAS AND ALONG PLATEAU INTO THE FIRST PART OF THE EVENING WITH PATCHY FOG DEVELOPING LATER TONIGHT EASTERN AREAS AND PLATEAU. MODELS RETROGRADE UPPER RIDGE INTO THE FAR WESTERN GULF OF MEXICO BY 12Z SUNDAY WITH WESTERLIES BUCKLING INTO A TROUGH ACROSS MID MISSISSIPPI VALLEY BRINGING INCREASED RAIN CHANCES NEXT WEEK TO THE MID STATE. I'VE GOT THE HIGHEST POPS ON TUESDAY BUT THERE IS A CHANCE FOR RAIN EACH DAY NEXT WEEK. UPPER RIDGE BUILDS IN ONCE AGAIN NEXT WEEKEND WHICH WILL LESSEN THE RAIN CHANCES. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 93 70 93 / 10 10 10 30 CLARKSVILLE 66 92 68 91 / 10 10 10 30 CROSSVILLE 64 87 64 88 / 10 10 10 30 COLUMBIA 70 93 70 93 / 10 10 10 30 LAWRENCEBURG 69 92 69 92 / 10 10 10 30 WAVERLY 67 91 69 91 / 10 10 10 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jun 21, 5:00 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT JUN 21 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-221000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Special weather statement, Jun 21, 9:07 AM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
907 AM CDT SAT JUN 21 2014
TNZ010-011-033-034-211445-
CLAY-FENTRESS-OVERTON-PICKETT-
907 AM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...OVERTON AND
PICKETT COUNTIES...
AT 857 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM ABOUT 10
MILES NORTHWEST OF PALL MALL TO 10 MILES NORTHWEST OF DALE HOLLOW
LAKE...MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL AFFECT PARTS OF
THE NORTHERN CUMBERLAND PLATEAU BETWEEN 915 AM CDT AND 1000 AM CDT
THIS MORNING.
SOME LOCATIONS IN THE PATH INCLUDE DALE HOLLOW LAKE...HUNTERSVILLE
...WOLF RIVER DOCK AND BYRDSTOWN.
BRIEF WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THE STRONGEST
STORMS...ALONG WITH TORRENTIAL DOWNPOURS...AND DANGEROUS LIGHTNING
STRIKES. BOATERS ON DALE HOLLOW LAKE SHOULD SEEK SAFE HARBOR UNTIL
THE STORMS HAVE PASSED.
LAT...LON 3661 8483 3660 8481 3640 8514 3662 8542
3663 8539 3663 8530 3663 8511
19Special weather statement, Jun 21, 10:38 AM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 AM CDT SAT JUN 21 2014
TNZ010-011-031>034-066-211615-
CLAY-CUMBERLAND-FENTRESS-JACKSON-OVERTON-PICKETT-PUTNAM-
1038 AM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...CUMBERLAND...FENTRESS...
JACKSON...OVERTON...PICKETT AND PUTNAM COUNTIES...
AT 1025 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING AN AREA OF THUNDERSTORMS...SOME STRONG...OVER THE NORTHERN
CUMBERLAND PLATEAU AND SOUTHERN KENTUCKY...MOVING SOUTHEAST AT 25
MPH. SOME OF THE THUNDERSTORMS WERE LOCATED JUST NORTHWEST OF DALE
HOLLOW LAKE...AND WILL LIKELY MOVE ACROSS THE SAME AREAS THAT ALREADY
SAW LOCALLY HEAVY RAINFALL EARLIER THIS MORNING. THESE NEW STORMS
WILL LIKELY CAUSE PONDING OF WATER IN LOW LYING AREAS...AND
MOTORISTS SHOULD EXERCISE APPROPRIATE CAUTION.
SOME LOCATIONS IN THE PATH INCLUDE DALE HOLLOW LAKE...CRAWFORD
...GRIMSLEY AND CLARKRANGE. STORMS SHOULD REACH DALE HOLLOW LAKE
AREA BY 1100 AM...AND BOATERS SHOULD SEEK SAFE HARBOR UNTIL THE
STORMS HAVE PASSED.
BRIEF WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THE STRONGEST
STORMS...ALONG WITH TORRENTIAL DOWNPOURS...AND DANGEROUS LIGHTNING
STRIKES.
LAT...LON 3637 8470 3637 8472 3634 8473 3633 8478
3629 8480 3629 8486 3624 8487 3621 8491
3616 8490 3608 8480 3604 8525 3662 8572
3663 8498 3661 8478 3639 8467
19Special weather statement, Jun 21, 1:51 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 151 PM CDT SAT JUN 21 2014 TNZ030>033-065-211930- JACKSON-OVERTON-PUTNAM-SMITH-WHITE- 151 PM CDT SAT JUN 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...OVERTON...PUTNAM... SMITH AND WHITE COUNTIES... AT 142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR GAINESBORO...MOVING SOUTHEAST AT 20 MPH...TOWARD THE COOKEVILLE AREA. SOME LOCATIONS IN THE PATH INCLUDE GAINESBORO...BAXTER...ALGOOD AND COOKEVILLE. SMALL HAIL...AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING STRIKES. LAT...LON 3623 8526 3600 8562 3626 8588 3642 8560 19
Special weather statement, Jun 21, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
208 PM CDT SAT JUN 21 2014
TNZ027-059-211945-
DAVIDSON-WILLIAMSON-
208 PM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON
COUNTIES...
AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS WILL AFFECT SOUTHERN PARTS OF THE NASHVILLE METRO AREA
BETWEEN NOW AND 245 PM THIS AFTERNOON...INCLUDING AREAS NEAR THE
DAVIDSON AND WILLIAMSON COUNTY BORDER.
SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...BELLE MEADE...FOREST
HILLS...OAK HILL...BRENTWOOD AND FRANKLIN.
WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM...WHICH
COULD BREAK SMALL LIMBS FROM TREES. IN ADDITION...YOU CAN EXPECT
TORRENTIAL DOWNPOURS OF RAIN...DANGEROUS LIGHTNING STRIKES...AND
POSSIBLY SMALL HAIL.
LAT...LON 3601 8661 3599 8661 3583 8681 3606 8704
3608 8704 3617 8689
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:07 AM CDT | Special Weather Statement | OHX | Pickett | 38 min |
| Jun 21, 10:38 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Overton, Pickett | 37 min |
| Jun 21, 1:51 PM CDT | Special Weather Statement | OHX | Jackson, Putnam | 39 min |
| Jun 21, 2:22 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jun 21, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 47 min |
| Jun 21, 2:40 PM CDT | Special Weather Statement | OHX | Jackson, Putnam, Smith | 35 min |
| Jun 21, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 44 min |
| Jun 21, 3:21 PM CDT | Special Weather Statement | OHX | Rutherford | 39 min |
| Jun 21, 3:25 PM CDT | Special Weather Statement | OHX | Wilson | 35 min |
| Jun 21, 4:10 PM CDT | Special Weather Statement | OHX | Coffee | 35 min |
| Jun 21, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford | 24 min |
| Jun 21, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 23 min |
| Jun 21, 4:56 PM CDT | Special Weather Statement | OHX | Grundy | 34 min |
| Jun 21, 5:27 PM CDT | Special Weather Statement | OHX | Grundy | 18 min |
Nearby
Special Weather Statements in Tennessee, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.